Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 84, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2010, 6:11 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2010, 6:11 PM CDT (23:11 UTC)
- Expired
- May 26, 2010, 6:36 PM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The St Louis radar (KLSX), 29 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:15 PM CDT | HAIL 0.7 | 1 W University City, MO | HAIL REPORTED AT THE INTERSECTION OF OLIVE BOULEVARD AND INTERSTATE 170 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1332 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724 WUUS53 KLSX 262311 SVRLSX MOC189-510-262345- /O.NEW.KLSX.SV.W.0084.100526T2311Z-100526T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 611 PM CDT WED MAY 26 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI... ST. LOUIS CITY IN EAST CENTRAL MISSOURI... * UNTIL 645 PM CDT * AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OVERLAND. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... MAPLEWOOD...RICHMOND HEIGHTS...OVERLAND...ST. JOHN...WOODSON TERRACE...ST. ANN...UNIVERSITY CITY...BEL-RIDGE...NORMANDY... CLAYTON...KINLOCH...BERKELEY...COOL VALLEY...HILLSDALE... NORTHWOODS...FERGUSON...HAZELWOOD...JENNINGS...DELLWOOD... FLORISSANT...AND ST LOUIS CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3881 9031 3865 9018 3857 9043 3873 9053 TIME...MOT...LOC 2310Z 243DEG 1KT 3869 9038 WIND...HAIL 60MPH 1.00IN $$ TRUETT
1 follow-up statement
848 WWUS53 KLSX 262336 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 636 PM CDT WED MAY 26 2010 MOC189-510-262344- /O.CAN.KLSX.SV.W.0084.000000T0000Z-100526T2345Z/ ST. LOUIS CITY MO-ST. LOUIS MO- 636 PM CDT WED MAY 26 2010 ...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS COUNTY AND ST. LOUIS CITY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THE STORM HAS NOW BEGUN TO DRIFT SOUTH...AND IT WILL PRODUCE SMALL HAIL...GUSTY WINDS AND HEAVY RAIN AS IT MOVES THROUGH SOUTHERN ST LOUIS COUNTY AND SOUTHWEST SECTIONS OF ST LOUIS CITY. LAT...LON 3881 9031 3865 9018 3857 9043 3873 9053 TIME...MOT...LOC 2334Z 243DEG 1KT 3869 9037 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:05 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 26, 3:05 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 305 PM CDT WED MAY 26 2010 .DISCUSSION... /304 PM CDT WED MAY 26 2010/ SCATTERED SHOWERS AND THUNDERSTORMS HAVE POPPED UP ONCE AGAIN TODAY...MAINLY ALONG AND EAST OF A QUINCY TO STEELEVILLE LINE...AND SLOWLY DRIFTING TO THE SOUTH. SO MAIN FORECAST ISSUE IN THE SHORT TERM IS DEALING WITH THE DAILY DIURNAL CHANCES OF SHOWERS AND THUNDERSTORMS...BEFORE STRONGER RIDGE BUILDS IN ON FRIDAY...DRYING THINGS OUT AND SURPRESSING ANY ACTIVITY FOR THE FIRST HALF OF THE HOLIDAY WEEKEND. ACTIVITY WILL PERSIST THIS EVENING...MAINLY ACROSS EASTERN HALF OF CWA...BEFORE SLOWLY DIMINISHING. OTHERWISE...EXPECT MILD AND HUMID CONDITIONS WITH LOWS ONLY IN THE LOW TO MID 60S TONIGHT. ON THURSDAY...WILL SEE A DECENT SHORTWAVE SLIDE SOUTH THROUGH THE AREA WITH AN EVEN BETTER CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING...THOUGH DO NOT EXPECT ANY WIDESPREAD SEVERE WEATHER... JUST SOME ISOLATED CHANCES OF HAIL...GUSTY WINDS OR VERY HEAVY RAINFALL. ANOTHER WARM DAY WITH HIGH TEMPERATURES IN THE LOW TO MID 80S. BY THURSDAY EVENING...ACTIVITY WILL FINALLY COME TO AN END AS DECENT SURFACE RIDGE BUILDS IN WITH DRIER AIR SINKING SOUTH. TEMPS WILL DIP INTO THE UPPER 50S WITH CLEARING SKIES. DRY WEATHER TO CONTINUE THROUGH SUNDAY WITH HIGH TEMPS IN THE 80S EACH DAY. HOWEVER...ANOTHER WEATHER SYSTEM WILL APPROACH THE REGION SUNDAY NIGHT WITH A COLD FRONT SLIDING THROUGH AREA AND STALLING JUST SOUTH OF THE FORECAST AREA BY MONDAY. STILL NOT CONFIDENT ON EXACT TIMING OF THIS SYSTEM SO HAVE SILENT 20 POPS SUNDAY NIGHT WITH LOW CHANCE POPS MONDAY...MEMORIAL DAY. WITH FRONT STALLED TO OUR SOUTH COULD SEE ADDITIONAL ACTIVITY OVER SOUTHEASTERN PORTIONS OF FORECAST AREA ON TUESDAY. BYRD && .AVIATION... /104 PM CDT WED MAY 26 2010/ AMS-TYPE THUNDERSTORMS WILL CONTINUE TO THREATEN TAFS THROUGHOUT THE PERIOD. IN THE ABSENCE OF SYNOPTIC SCALE FORCING CONVECTIVE TRENDS WILL PRIMARILY BE DRIVEN BY STORM INTERACTIONS/OUTFLOW BOUNDARIES...WHICH NECESSIATES USING NOWCAST TECHNIQUES TO PIN DOWN SPECIFICS ONCE THE CONVECTION GETS GOING. WILL INTITIALLY HIGHLIGHT THREAT WITH CB CLOUD GROUPS AT UIN AND COU...AND VCTS AT STL AND SUS DUE TO DEVELOPMENT THAT OCCURRED OVER STL CITY JUST BEFORE 18Z. GREATEST COVERAGE SHOULD BE TIED TO MAX AFTERNOON HEATING SO HAVE CONTINUED PREVIOUS FORECAST TRENDS OF ENDING TSRA THREAT AT 03Z...HOWEVER AS HAS BEEN THE CASE THE PAST FEW EVENINGS STORMS MAY CERTAINLY LINGER WELL PAST THAT TIME FRAME. WILL LET EVENING SHIFT FINE TUNE THOSE DETAILS. SPECIFICS FOR KSTL...IN ADDITION TO ABOVE REASONING...ROBUST STORM THAT FORMED NEAR DOWNTOWN HAS PRODUCED A WELL-DEFINED OUTFLOW BOUNDARY THAT THE TDWR DATA INDICATES IS PROPAGATING WNW TOWARD STL...SO HAVE INCLUDED AN HOUR OR TWO OF SE WIND BEGINNING AT 1830Z. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 26, 3:40 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT WED MAY 26 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 340 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED...HIT AND MISS...THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ALTHOUGH NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY BECOME STRONG TO SEVERE PRODUCING HAIL AND STRONG GUSTY WINDS. DUE TO THE SLOW MOVEMENT OF THE STORMS AND THE MOISTURE IN THE AIR HEAVY RAINS AND LOCALIZED FLOODING IS ALSO POSSIBLE. MODERATE FLOODING IS OCCURRING AT CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY. MODERATE FLOODING IS EXPECTED TO CONTINUE AT CHESTER ALONG THE MISSISSIPPI RIVER UNTIL SATURDAY MORNING. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL..STRONG WIND GUSTS...OR RAINFALLS IN EXCESS OF ONE INCH. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, May 26, 4:42 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 NNW EDWARDSVILLE 38.81N 89.97W
05/26/2010 E0.25 INCH MADISON IL CO-OP OBSERVER
COCORAHS REPORT.
&&
BYRDLocal storm report, May 26, 5:14 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL HARDIN 39.16N 90.62W
05/26/2010 E0.25 INCH CALHOUN IL TRAINED SPOTTER
&&
PHILLIPSONLocal storm report, May 26, 5:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN SHIPMAN 39.12N 90.05W
05/26/2010 M1.75 INCH MACOUPIN IL AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED 1.75 INCHES OF RAINFALL
BETWEEN 400 AND 530 PM
&&
PRZYBYLINSKILocal storm report, May 26, 5:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL ST. LOUIS 38.64N 90.24W
05/26/2010 E0.50 INCH ST. LOUIS CITY MO TRAINED SPOTTER
HAIL REPORTED AT SAINT LOUIS UNIVERSITY
&&
PHILLIPSONLocal storm report, May 26, 6:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL BRIDGETON 38.77N 90.43W
05/26/2010 E0.25 INCH ST. LOUIS MO AMATEUR RADIO
PEA SIZE HAIL AT PAGE AND LINDBERG
&&
PRZYBYLINSKILocal storm report, May 26, 6:09 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL FLORISSANT 38.80N 90.32W
05/26/2010 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
PHILLIPSONThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:46 PM CDT | Flash Flood Warning | LSX | Crawford | 6 hr |
| May 25, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 32 min |
| May 26, 3:52 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 23 min |
| May 26, 5:13 PM CDT | Areal Flood Advisory | LSX | City of Saint Louis | 4 hr |
| May 26, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 30 min |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 37 min |
| May 26, 6:29 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.